Alert archive / California / Winter Storm Warnings in 2012

Winter Storm Warning 1, NWS Los Angeles, CA

January 22, 2012

NWS Los Angeles, CA issued this winter storm warning at Jan 22, 2012, 4:48 AM PST. It took effect at Jan 23, 2012, 4:00 AM PST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 22, 2012, 4:48 AM PST (12:48 UTC)
In effect from
Jan 23, 2012, 4:00 AM PST
Expired
Jan 23, 2012, 6:00 PM PST
In force
14 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

084 
WWUS46 KLOX 221248
WSWLOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
448 AM PST SUN JAN 22 2012

...SIGNIFICANT SNOW AND GUSTY WINDS EXPECTED LATE TONIGHT AND
MONDAY...

.A STORM SYSTEM IS FORECAST TO MOVE INTO THE AREA TONIGHT AND
OVERSPREAD THE MOUNTAINS MONDAY. THIS STORM WILL BRING SIGNIFICANT
SNOW TO THE MOUNTAINS ABOVE 6000 FEET. THIS SYSTEM WILL
ALSO BRING GUSTY SOUTH TO SOUTHWEST WINDS TO THE AREA. THIS STORM
WILL LIKELY BRING 6 TO 12 INCHES OF SNOW...WITH THE BULK OF THE
SNOW FALLING DURING THE DAY ON MONDAY. THE COMBINATION OF SNOW AND
GUSTY WINDS WILL HAMPER TRAVEL...WITH REDUCED VISIBILITIES IN SNOW
AND BLOWING SNOW AS WELL AS SNOW COVERED ROADS.

THE SNOW LEVEL IS FORECAST TO REMAIN ABOVE THE GRAPEVINE AND
TRAVELERS ON I-5 SHOULD NOT BE SIGNIFICANTLY IMPACTED BY SNOW.

CAZ053-054-222100-
/O.UPG.KLOX.WS.A.0001.120123T1200Z-120124T0200Z/
/O.NEW.KLOX.WS.W.0001.120123T1200Z-120124T0400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
448 AM PST SUN JAN 22 2012

...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 8 PM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WINTER STORM WARNING FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA
COUNTIES...WHICH IS IN EFFECT FROM 4 AM TO 8 PM PST MONDAY. THE
WINTER STORM WATCH IS NO LONGER IN EFFECT.

* TIMING...SNOW WILL BEGIN TO FALL ABOVE 6500 FEET LATE TONIGHT.
  SNOW LEVELS WILL FALL TO BETWEEN 5000 AND 5500 FEET ON MONDAY
  WITH MODERATE TO HEAVY SNOW FALLING FROM MID MORNING TO MID
  AFTERNOON. THE SNOW WILL DIMINISH LATER IN THE AFTERNOON AND
  THEN END DURING THE EVENING.

* SNOW ACCUMULATIONS...6 TO 12 INCHES ABOVE 6000 FEET.

* WINDS...SOUTH WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO
  50 MPH. THE WINDS WILL TURN MORE WESTERLY LATER IN THE AFTERNOON.

* MAIN IMPACT...TRAVEL WILL BE VERY HAZARDOUS INTO AND THROUGH THE
  MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS
WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

ASR/DB
5 follow-up statements
077 
WWUS46 KLOX 222036
WSWLOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1236 PM PST SUN JAN 22 2012

...SIGNIFICANT SNOW AND GUSTY WINDS EXPECTED LATE TONIGHT AND
MONDAY...

.A STORM SYSTEM IS FORECAST TO MOVE INTO THE AREA TONIGHT AND
OVERSPREAD THE MOUNTAINS MONDAY. THIS STORM WILL BRING
SIGNIFICANT SNOW TO THE MOUNTAINS ABOVE 6000 FEET. THIS SYSTEM
WILL ALSO BRING GUSTY SOUTH TO SOUTHWEST WINDS TO THE AREA. THIS
STORM WILL LIKELY BRING 6 TO 12 INCHES OF SNOW...WITH THE BULK OF
THE SNOW FALLING DURING THE DAY ON MONDAY. THE COMBINATION OF
SNOW AND GUSTY WINDS WILL HAMPER TRAVEL...WITH REDUCED
VISIBILITIES IN SNOW AND BLOWING SNOW AS WELL AS SNOW COVERED
ROADS.

THE SNOW LEVEL IS FORECAST TO REMAIN ABOVE THE GRAPEVINE AND
TRAVELERS ON I-5 SHOULD NOT BE SIGNIFICANTLY IMPACTED BY SNOW.

CAZ053-054-230445-
/O.CON.KLOX.WS.W.0001.120123T1200Z-120124T0400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1236 PM PST SUN JAN 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 8 PM PST
MONDAY...

* TIMING...SNOW WILL BEGIN TO FALL ABOVE 6500 FEET LATE TONIGHT.
  SNOW LEVELS WILL FALL TO BETWEEN 5000 AND 5500 FEET ON MONDAY
  WITH MODERATE TO HEAVY SNOW FALLING FROM MID MORNING TO MID
  AFTERNOON. THE SNOW WILL DIMINISH LATER IN THE AFTERNOON AND
  THEN END DURING THE EVENING.

* SNOW ACCUMULATIONS...6 TO 12 INCHES ABOVE 6000 FEET.

* WINDS...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH
  WITH GUSTS TO 45 MPH. THE WINDS WILL TURN MORE WESTERLY LATER IN
  THE AFTERNOON.

* MAIN IMPACT...TRAVEL WILL BE VERY HAZARDOUS INTO AND THROUGH
  THE MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

HALL
607 
WWUS46 KLOX 230421
WSWLOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
821 PM PST SUN JAN 22 2012

...SIGNIFICANT SNOW AND GUSTY WINDS EXPECTED LATE TONIGHT AND
MONDAY...

.A STORM SYSTEM IS FORECAST TO MOVE INTO THE AREA TONIGHT AND
OVERSPREAD THE MOUNTAINS MONDAY. THIS STORM WILL BRING
SIGNIFICANT SNOW TO THE MOUNTAINS ABOVE 6000 FEET. THIS SYSTEM
WILL ALSO BRING GUSTY SOUTH TO SOUTHWEST WINDS TO THE AREA. THIS
STORM WILL LIKELY BRING 6 TO 10 INCHES OF SNOW...WITH THE BULK OF
THE SNOW FALLING DURING THE DAY ON MONDAY. THE COMBINATION OF
SNOW AND GUSTY WINDS WILL HAMPER TRAVEL...WITH REDUCED
VISIBILITIES IN SNOW AND BLOWING SNOW AS WELL AS SNOW COVERED
ROADS.

THE SNOW LEVEL IS FORECAST TO REMAIN ABOVE THE GRAPEVINE AND
TRAVELERS ON I-5 SHOULD NOT BE SIGNIFICANTLY IMPACTED BY SNOW.

CAZ053-054-231230-
/O.CON.KLOX.WS.W.0001.120123T1200Z-120124T0400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
821 PM PST SUN JAN 22 2012

...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 8 PM PST
MONDAY...

* TIMING...SNOW WILL BEGIN TO FALL ABOVE 6500 FEET LATE TONIGHT. 
  SNOW LEVELS WILL FALL TO BETWEEN 5000 AND 5500 FEET ON MONDAY 
  WITH MODERATE TO HEAVY SNOW FALLING FROM MID MORNING TO MID 
  AFTERNOON. THE SNOW WILL DIMINISH LATER IN THE AFTERNOON AND 
  THEN END DURING THE EVENING. 

* SNOW ACCUMULATIONS...6 TO 10 INCHES ABOVE 6000 FEET.

* WINDS...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH 
  WITH GUSTS TO 45 MPH. THE WINDS WILL TURN MORE WESTERLY LATER 
  IN THE AFTERNOON. 

* MAIN IMPACT...TRAVEL WILL BE VERY HAZARDOUS INTO AND THROUGH 
  THE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

CAK
516 
WWUS46 KLOX 231034
WSWLOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
234 AM PST MON JAN 23 2012

...SIGNIFICANT SNOW AND GUSTY WINDS EXPECTED LATE TONIGHT AND
MONDAY...

.A COLD FRONT WILL MOVE ACROSS THE AREA TODAY...BRINGING
SIGNIFICANT SNOWFALL TO THE LOCAL MOUNTAINS. SNOW LEVELS WILL DROP
TO BETWEEN 5000 AND 5500 FEET TODAY...WITH SIGNIFICANT SNOWFALL
EXPECTED ABOVE 6000 FEET. ALONG WITH THE SNOWFALL...GUSTY SOUTH TO
SOUTHWEST WINDS WILL CONTINUE ACROSS THE MOUNTAINS. THE
COMBINATION OF SNOWFALL AND GUSTY WINDS WILL PRODUCE HAZARDOUS
WINTER WEATHER CONDITIONS ACROSS THE MOUNTAINS OF VENTURA AND LOS
ANGELES COUNTIES....WITH REDUCED VISIBILITIES IN SNOW AND BLOWING
SNOW AS WELL AS SNOW COVERED ROADWAYS. 

THE SNOW LEVEL IS FORECAST TO REMAIN ABOVE THE GRAPEVINE AND
TRAVELERS ON I-5 SHOULD NOT BE SIGNIFICANTLY IMPACTED BY SNOW.

CAZ053-054-231845-
/O.CON.KLOX.WS.W.0001.120123T1200Z-120124T0400Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
234 AM PST MON JAN 23 2012

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM PST THIS
EVENING...

* TIMING...SNOW WILL BEGIN TO FALL ABOVE 6500 FEET EARLY THIS
  MORNING...THEN SNOW LEVELS WILL CONTINUE TO DROP TO BETWEEN 5000
  AND 5500 FEET THROUGH THE DAY. MODERATE TO LOCALLY HEAVY
  SNOWFALL CAN BE EXPECTED FROM MID MORNING THROUGH MID AFTERNOON.
  THE SNOW WILL TAPER OFF LATE THIS AFTERNOON AND EVENING.

* SNOW ACCUMULATIONS...6 TO 10 INCHES ABOVE 6000 FEET.

* WINDS...SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH
  WITH GUSTS TO 50 MPH WILL CONTINUE THROUGH THIS AFTERNOON...
  BEFORE DIMINISHING THIS EVENING. 

* MAIN IMPACT...TRAVEL WILL BE VERY HAZARDOUS INTO AND THROUGH 
  THE MOUNTAINS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

RAT/ASR
156 
WWUS46 KLOX 231820
WSWLOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1020 AM PST MON JAN 23 2012

...WINTER WEATHER CONDITIONS CONTINUE TODAY...

.A COLD FRONT WILL MOVE ACROSS THE AREA TODAY...BRINGING
SIGNIFICANT SNOWFALL TO THE LOCAL MOUNTAINS. SNOW LEVELS WILL
DROP TO BETWEEN 5000 AND 5500 FEET TODAY...WITH MOST OF THE ACCUMULATION
ABOVE 6000 FEET. ALONG WITH THE SNOWFALL... GUSTY SOUTHWEST WINDS
WILL CONTINUE ACROSS THE MOUNTAINS. THE COMBINATION OF SNOWFALL...GUSTY
WINDS...AND REDUCED VISIBILITIES WILL PRODUCE HAZARDOUS WINTER
WEATHER CONDITIONS ACROSS THE MOUNTAINS OF VENTURA AND LOS ANGELES
COUNTIES.

THE SNOW LEVEL IS FORECAST TO REMAIN ABOVE THE GRAPEVINE AND
TRAVELERS ON I-5 SHOULD NOT BE SIGNIFICANTLY IMPACTED BY SNOW.

CAZ053-054-240200-
/O.EXT.KLOX.WS.W.0001.000000T0000Z-120124T0200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
1020 AM PST MON JAN 23 2012

...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM PST THIS
EVENING...

* TIMING...SNOW LEVELS WILL LOWER TO BETWEEN 5000 AND 5500 FEET
  TODAY. MODERATE TO LOCALLY HEAVY SNOWFALL CAN BE EXPECTED THROUGH
  MID AFTERNOON. THE SNOW WILL TAPER OFF LATE THIS AFTERNOON AND
  EVENING.

* SNOW ACCUMULATIONS...4 TO 8 INCHES ABOVE 6000 FEET...WITH UP TO
  10 INCHES LIKELY ABOVE 7000 FEET.

* WINDS...SOUTHWEST WINDS 20 TO 30 MPH WITH GUSTS TO 50 MPH WILL
  CONTINUE THROUGH THIS AFTERNOON.

* MAIN IMPACT...TRAVEL WILL BE HAZARDOUS IN THE MOUNTAINS DUE TO
  THE COMBINATION OF SNOW...GUSTY WINDS...AND VISIBILITIES NEAR
  ZERO AT TIMES DUE TO BLOWING SNOW AND FOG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. CARRY CHAINS...AND TAKE
EXTRA FOOD...WATER...AND CLOTHING.

&&

$$

GOMBERG
071 
WWUS46 KLOX 240159
WSWLOX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
559 PM PST MON JAN 23 2012

CAZ053-054-240300-
/O.EXP.KLOX.WS.W.0001.000000T0000Z-120124T0200Z/
VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
559 PM PST MON JAN 23 2012

...WINTER STORM WARNING HAS EXPIRED...

SNOW HAS TAPERED OFF ACROSS THE MOUNTAINS OF LOS ANGELES AND
VENTURA COUNTY MOUNTAINS THIS EVENING...AND ONLY SCATTERED SHOWERS
WILL PERSIST OVER THE AREA. ADDITIONAL ACCUMULATION UP TO 1 INCH
IS STILL POSSIBLE ACROSS THE NORTHERN SLOPES OF THE MOUTAINS ABOVE
5000 FEET. GUSTY NORTHWEST TO NORTH WINDS WILL LIKELY DEVELOP
TONIGHT..ESPECIALLY ACROSS THE INTERSTATE 5 CORRIDOR. THE WINDS
COULD DISTURB ANY ACCUMULATED SNOW AND CREATE LOCALIZED BLOWING
SNOW.

$$

HALL

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this winter storm warning went out at Jan 22, 3:45 AM PST, 1 hour 3 minutes earlier.

Area forecast discussion, Jan 22, 3:45 AM PST, 1 hour 3 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
345 AM PST SUN JAN 22 2012

.SYNOPSIS...

IT WILL BE DRY AND A LITTLE WARMER TODAY. ANOTHER STORM WILL
APPROACH THE AREA TONIGHT AND WILL MOVE THROUGH THE AREA ON MONDAY.
THIS STORM WILL BRING ADDITIONAL SIGNIFICANT RAINFALL...MOUNTAIN
SNOW...AND POSSIBILITY OF THUNDERSTORMS. FROM TUESDAY THROUGH THE
END OF THE WEEK...HIGH PRESSURE WILL BUILD...BRINGING DRY AND WARMER
CONDITIONS AS WELL AS SOME LOCALLY GUSTY OFFSHORE CANYON WINDS.

&&

.SHORT TERM (TODAY-TUE)...
SMALL RIDGE IS OVER THE AREA AND IT WILL ALLOW FOR A DRY DAY AND
SEVERAL DEGREES OF WARMING COMPARED TO YDYS COOL READINGS. THERE IS
QUITE A BIT OF MID AND HIGH LEVEL CLOUDS MOVING THROUGH THE RIDGE SO
SKIES WILL BE PARTLY CLOUDY. THE RIDGE WILL MOVE OUT LATER IN THE
AFTERNOON AS THE NEXT STORM SYSTEM BEGINS TO ROLL INTO THE AREA.

THE STORM WILL MOVE INTO THE AREA THIS EVENING AND WILL INCREASE
CLOUDS EVERYWHERE. AS CHANCE OF WARM FRONTAL RAIN WILL DEVELOP LATER
IN THE EVENING ACROSS THE CENTRAL COAST. NUDGED ALONG BY A 130 KT
JET RAIN WILL OVERSPREAD SLO AND SBA COUNTIES OVERNIGHT WITH A
CHANCE RAIN REACHING AS FAR SOUTH AS VENTURA COUNTY.

ON MONDAY THE JET CONTINUES TO DIP DOWN OVER THE AREA. A WEAK
SURFACE LOW DEVELOPS ALONG THE FRONT AND WILL MOVE ACROSS THE AREA
DURING THE DAY. THE COMBINATION OF COLD AIR ALOFT ALONG WITH THE JET
DYNAMICS AND THE LIFT BY THE SFC LOW WILL CREATE A SHOWERY REGIME
THAT WILL HAVE MANY MODERATE SHOWERS AND SOME HEAVY SHOWERS. THERE
WILL BE ENOUGH INSTABILITY TO WARRANT A SLIGHT CHC OF TSTMS AS WELL.

THIS SYSTEM WILL LIKELY PRODUCE .75 TO 1.25 INCHES OF RAIN ACROSS
THE COASTS AND VLYS WITH LOCALLY HIGH AMOUNT ACROSS SLO COUNTY. THE
COASTAL SLOPES OF THE MTNS WILL SEE BETWEEN 1.5 AND 3.0 INCHES OF
RAIN. THE DESERTS WILL SEE BETWEEN .25 AND .50 INCHES OF RAIN.

THIS WILL BE A MUCH COLDER SYSTEM THAN SATURDAY'S AND SNOW LEVELS
WILL FALL TO BETWEEN 5500 AND 6000 FEET. ABOVE 6000 FEET 6 TO 12
INCHES OF SNOW WILL FALL AND THIS COMBINED WITH SOUTHERLY WIND GUSTS
TO 50 MPH WILL PRODUCE WINTER STORM CONDITIONS. A WINTER STORM
WARNING FOR THE VTA AND LA MTNS HAS BEEN ISSUED FROM 4 AM TO 8 PM
PST MONDAY. THE SBA MTNS WILL SEE RAIN ON ALL BUT THE HIGHEST PEAKS.

IT WILL ALSO BE WINDY ACROSS THE HIGHER ELEVATIONS OF SLO AND SBA
COUNTIES AND ADVISORY LEVEL GUSTS BETWEEN 40 AND 50 MPH ARE
FORECAST. WIND ADVISORIES ARE IN EFFECT FOR THE MTNS AND INTERIOR
VLYS FROM 3 AM TO NOON PST MONDAY. IT WILL ALSO BE WINDY ACROSS THE
ANTELOPE VLY AND THIS AREA MAY WELL NEED AN ADVISORY AS WELL.

DUE TO THE STRENGTH OF THE JET PUSHING IT THE STORM WILL QUICKLY
EXIT THE AREA AND LOOK FOR CLEARING CONDITIONS STARTING IN THE
AFTERNOON IN THE NORTHWEST AND WORKING TO THE SOUTHEAST THROUGH THE
EARLY EVENING. AS THE STORM QUICKLY EXITS THE AREA A RIDGE WILL MOVE
INTO THE AREA AND THE SFC FLOW WILL TURN QUICKLY AND RAPIDLY
OFFSHORE. BY TUESDAY MORNING A MODERATE SANTA ANA SHOULD DEVELOP
WITH ADVISORIES LIKELY NEEDED FOR THE WINDIER LOCATIONS. UNDER SUNNY
SKIES TEMPERATES WILL SURGE AND MOST AREAS WILL BE 10 TO 12 DEGREES
WARMER THAN MONDAYS VALUES.

.LONG TERM (WED-SAT)...
GOOD CONFIDENCE IN THE EXTENDED FORECAST AS ALL MDLS AGREES THAT A
LARGE HIGH PRESSURE SYSTEM WILL SET UP TO THE SOUTHWEST OF THE AREA
WITH A 585 DM RIDGE EXTENDING INTO SOUTHERN CALIFORNIA. THIS WILL
ALLOW FOR THREE DAYS OF CLEAR SKIES...ABOVE NORMAL AFTERNOON
TEMPERATURES...AND BREEZY MORNINGS BELOW PASSES AND CANYONS. THE
WARMEST LOCATIONS WILL LIKELY SEE MAX TEMPS IN THE LOWER 80S. A
LITTLE INSIDE SLIDER MOVES THROUGH THE AREA FRIDAY NIGHT AND WILL
KNOCK THE RIDGE DOWN A LITTLE BIT.

&&

.AVIATION...

23/1145Z

HIGH CONFIDENCE OF VFR CONDS ALL AREAS
THROUGH 00Z MON...WITH JUST SOME INCREASING HIGH CLOUDINESS.
CLOUDS WILL LOWER AND THICKEN FROM NW TO SE ACROSS THE REGION THIS
EVENING AS A FRONTAL SYSTEM APPROACHES THE AREA. EXPECT CONDITIONS
TO WORSE TO MVFR N OF POINT CONCEPTION AFTER 06Z MON AS RAIN SPREADS
INTO THAT AREA. RAIN WILL REACH THE LOS ANGELES BASIN BETWEEN 12Z
AND 15Z MON.

KLAX...HIGH CONFIDENCE IN VFR CONDS THROUGH 12Z. THERE IS A 20
PERCENT CHANCE THAT MVFR CONDS AND RAIN COULD ARRIVE AS EARLY AS 12Z.
THERE IS A 20 PERCENT CHANCE THAT EAST WINDS COULD REACH 10 KNOTS BY
15Z MON.

KBUR...HIGH CONFIDENCE IN VFR CONDS THROUGH THE PERIOD. THERE IS A
20 PERCENT CHANCE OF LOW END VFR CONDS AND SOME LIGHT RAIN AFTER 10Z.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING (SEE LAXWSWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT RISK (SEE LAXSRFLOX).
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...RORKE
AVIATION...BRUNO
SYNOPSIS...ASR

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jan 21, 12:57 PM PST, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1257 PM PST SAT JAN 21 2012

CAZ034>041-044>046-051>054-059-087-088-547-548-221400-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
1257 PM PST SAT JAN 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

RAIN THIS MORNING WILL MAKE ALL DRIVING HAZARDOUS. STRONG WINDS WILL
AFFECT TRAVELERS IN THE MOUNTAINS AS WELL AS THE ANTELOPE VALLEY
THROUGH MID AFTERNOON. GUSTY WINDS WILL ALSO CONTINUE IN THE COASTAL
SECTIONS SOUTH OF POINT CONCEPTION. AN ELEVATED RIP CURRENT
POTENTIAL ALONG WITH HIGH SURF WILL CREATE HAZARDS AT THE BEACHES.

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

* HIGH RIP CURRENT RISK......SEE FZUS56 KLOX - SRFLOX FOR DETAILS *

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY

HIGH SURF WILL CONTINUE TO PLAGUE THE BEACHES THROUGH SUNDAY.
ANOTHER WET STORM WILL BRING DRIVING HAZARDS TO THE AREA MONDAY
ALONG WITH MUCH LOWER SNOW LEVELS. OFFSHORE WINDS WILL AFFECT THE
AREA ON TUESDAY.

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SWEET

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 9:01 PM PSTWinter Storm WatchLOX8 hr
Jan 22, 3:36 AM PSTHigh Surf WarningLOXLos Angeles55 min
Jan 22, 4:48 AM PSTWind AdvisoryLOXSanta Barbara3 days
Jan 22, 9:00 AM PSTSmall Craft Advisory for Hazardous SeasLOX19 hr
Jan 22, 2:23 PM PSTGale WatchLOX13 hr

Nearby

Winter Storm Warnings in California, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.